MAUDE Adverse Event Report: AESCULAP AG KAIRISON SHAFT DET.UP 285MM 4MM; PUNCH, SURGICAL

AESCULAP AG KAIRISON SHAFT DET.UP 285MM 4MM; PUNCH, SURGICAL
Model Number FK894R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a kairison shaft det.Up 285mm 4mm (part # fk894r) was used during a laminectomy decompression fusion procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the instrument tip broke off.Minimal intervention was required for piece retrieval.Reportedly a five (5) to ten (10) minute surgical delay occurred.The procedure was successfully completed using an alternate device.The complaint device was not returned to the manufacturer for evaluation.An additional medical intervention was required to retrieve the tip.The adverse event / malfunction is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
No changes required.

Brand Name
KAIRISON SHAFT DET.UP 285MM 4MM
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12829418
Report Number2916714-2021-00217
Device Sequence Number19172871
Product Code LRY
UDI-Device Identifier04046963329624
UDI-Public4046963329624
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
Report Date (Section F) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK894R
Device Catalogue NumberFK894R
Device Lot Number0621 OR CEO0123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/19/2021
Event Location Hospital
Date Report to Manufacturer10/19/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date03/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/17/2021